MAUDE Adverse Event Report: RESPIRONICS, INC. INNOSPIRE ELEGANCE; NEBULIZER (DIRECT PATIENT INTERFACE)

RESPIRONICS, INC. INNOSPIRE ELEGANCE; NEBULIZER (DIRECT PATIENT INTERFACE)
Model Number 1099969
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an innospire elegance device was plugged in and was not in use when the device started smoking.The device was plugged into the receptacle and the ac outlet.There is no smoke smell.There were no reports of melting, warping or voids/gaps in enclosure.There are no allegations of serious or permanent harm or injury.No medical intervention was specified by the patient.The device has not yet been returned to the manufacturer for evaluation.If any additional information is received, a follow-up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer previously reported the manufacturer received information alleging an innospire elegance device was plugged in and was not in use when the device started smoking.The device was plugged into the receptacle and the ac outlet.There is no smoke smell.There were no reports of melting, warping or voids/gaps in enclosure.There are no allegations of serious or permanent harm or injury.No medical intervention was specified by the patient.The innospire elegance was returned to the manufacturer service center for evaluation, and the customer's complaint was not confirmed.During the evaluation it was noted the whole interior was contaminated and the motor had rust on it.No burnt odor was smelled on the inside or outside of the device.Due to the observation of interior contamination, it could be possible a foreign substance got inside the device and was burnt off causing smoke for the customer since rust and contamination was found on the interior of the device.The root cause is not confirmed at this time.A final report is being submitted.If any additional information is received, a supplemental report will be filed.

Brand Name
INNOSPIRE ELEGANCE
Common Device Name
NEBULIZER (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key23845541
Report Number2518422-2025-112859
Device Sequence Number9835514
Product Code CAF
UDI-Device Identifier00383730001623
UDI-Public(01)00383730001623(21)
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1099969
Device Catalogue Number1099969
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient SexMale